Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Amarillo, TX

August 24, 2011Carson County, Hutchinson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 24, 2011, 5:34 PM CDT for Carson County, Hutchinson County, Texas. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2011, 5:34 PM CDT (22:34 UTC)
Expired
Aug 24, 2011, 6:00 PM CDT
In force
26 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Carson County, TX, Hutchinson County, TX

The radar

The Amarillo radar (KAMA), 56 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 5:45 PM CDTTSTM WND GST 604 Ese Borger, TX60 MPH WIND GUST OFF OF HIGHWAY 152 EAST OF BORGER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2652 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WUUS54 KAMA 242234
SVRAMA
TXC065-233-242300-
/O.NEW.KAMA.SV.W.0075.110824T2234Z-110824T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
534 PM CDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CARSON COUNTY IN THE PANHANDLE OF TEXAS
  SOUTH CENTRAL HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 600 PM CDT

* AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BORGER...MOVING
  SOUTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BORGER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON LAKE MEREDITH...GET OUT OF THE WATER AND MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3555 10134 3566 10150 3579 10135 3567 10119
TIME...MOT...LOC 2234Z 041DEG 7KT 3566 10134

$$

MBS
2 follow-up statements
504 
WWUS54 KAMA 242243
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT WED AUG 24 2011

TXC065-233-242300-
/O.CON.KAMA.SV.W.0075.000000T0000Z-110824T2300Z/
HUTCHINSON TX-CARSON TX-
543 PM CDT WED AUG 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTH CENTRAL CARSON AND SOUTH CENTRAL HUTCHINSON COUNTIES...

AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BORGER...MOVING
SOUTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT BORGER. 

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3556 10135 3566 10150 3574 10137 3566 10127
TIME...MOT...LOC 2243Z 054DEG 12KT 3564 10139

$$

MBS
017 
WWUS54 KAMA 242258
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT WED AUG 24 2011

TXC065-233-242305-
/O.EXP.KAMA.SV.W.0075.000000T0000Z-110824T2300Z/
HUTCHINSON TX-CARSON TX-
558 PM CDT WED AUG 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CARSON AND SOUTH
CENTRAL HUTCHINSON COUNTIES WILL EXPIRE AT 600 PM CDT...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING OVER BORGER 
HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE 
ALLOWED TO EXPIRE.

HOWEVER...ANOTHER STRONG THUNDERSTORM 9 MILES NORTHEAST OF BORGER 
WAS INTENSIFYING AND LIKELY WILL PRODUCE 50 MPH WINDS AS IT MOVES 
SOUTHWEST AT 10 MPH. 

LAT...LON 3556 10135 3566 10150 3574 10137 3566 10127
TIME...MOT...LOC 2255Z 054DEG 12KT 3562 10143

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:58 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 24, 2:58 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
258 PM CDT WED AUG 24 2011

.DISCUSSION...
SURFACE LOW LOCATED THIS AFTERNOON OVER EXTREME NORTHERN OKLAHOMA
NEAR THE KANSAS AND OKLAHOMA STATE LINE. PRE-FRONTAL SURFACE TROUGH
STRETCHES EAST TO WEST FROM THE SURFACE LOW ACROSS THE NORTHERN TEXAS
PANHANDLE WHILE THE COLD FRONT STILL LOCATED NEAR OR JUST NORTH OF
KEHA AND KLBL AND THEN NORTHWEST INTO SOUTHEASTERN COLORADO. ISOLATED
CONVECTION BEGINNING TO DEVELOP AHEAD OF FRONT AND ALONG THE PRE-FRONTAL
SURFACE TROUGH ACROSS THE NORTHERN TEXAS PANHANDLE. WILL KEEP SLIGHT
CHANCE POPS OVER ALL OF THE FORECAST AREA THIS EVENING AND FOCUS
ISOLATED CONVECTION AND LESS THAN 15 PERCENT POPS ACROSS THE SOUTHERN
TEXAS PANHANDLE AFTER 06Z THURSDAY. UPPER HIGH REMAINS OVER THE FOUR
CORNERS REGION AND THE CENTRAL AND SOUTHERN ROCKIES THROUGH THE END
OF THE WEEK. LEFT FORECAST DRY FOR THURSDAY AND FRIDAY...HOWEVER
CANNOT COMPLETELY RULE OUT ISOLATED CONVECTION MAINLY OVER THE
WESTERN AND SOUTHERN TEXAS PANHANDLE DURING THE AFTERNOON AND EVENING
HOURS. THE CANADIAN AND ECMWF MODELS DRIER THAN THE NAM AND TO SOME
EXTENT THE GFS FOR THURSDAY THROUGH FRIDAY...BUT CONFIDENCE LOW ON IF
AND WHERE CONVECTION MAY DEVELOP. LATER SHIFTS MAY NEED TO INTRODUCE
POPS BOTH DAYS IF MODELS TREND WETTER. DID INTRODUCE SLIGHT CHANCE
POPS IN THE NORTHWESTERN SECTIONS OF THE FORECAST AREA FRIDAY NIGHT
AS SHORTWAVE ENERGY ROTATES SOUTH AND EAST FROM THE ROCKIES AND NEXT
COLD FRONT PUSHES SOUTH THROUGH COLORADO AND KANSAS. FRONTAL BOUNDARY
EXPECTED TO PUSH INTO THE PANHANDLES BY LATE SUNDAY OR SUNDAY NIGHT
WITH CONVECTION CHANCES INCREASING ACROSS ALL OF THE FORECAST AREA.
BUMPED POPS UP INTO THE CHANCE CATEGORY MOST AREAS SUNDAY NIGHT WITH
COOLER AND DRIER CONDITIONS EXPECTED EARLY NEXT WEEK AS THE FRONT
SLIDES SOUTH INTO THE PERMIAN BASIN REGION. MAX TEMPERATURES EARLY
NEXT WEEK MAY BE CLOSER TO SEASONABLE NORMS IN THE MID 80S TO AROUND
90.

SCHNEIDER

&&

.FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH EARLY NEXT WEEK.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  96  69  98  68 /  20   5   5   5   5
BEAVER OK                  68  97  70 104  71 /  20   5   5   0  10
BOISE CITY OK              66  95  67  99  67 /  20   5   5  10  20
BORGER TX                  71  99  73 101  73 /  20   5   0   0   5
BOYS RANCH TX              66 100  68 101  68 /  20   5   5   5  10
CANYON TX                  67  97  67  97  66 /  20   5   5   5   5
CLARENDON TX               70  97  71  99  71 /  20   5   5   0   5
DALHART TX                 65  96  64  99  65 /  20   5   5  10  10
GUYMON OK                  69  98  70 103  67 /  20   5   5   5  10
HEREFORD TX                67  97  66  97  65 /  20   5   5   5   5
LIPSCOMB TX                69  97  70 101  70 /  20   0   0   0  10
PAMPA TX                   69  96  70  98  70 /  20   5   0   0   5
SHAMROCK TX                71  99  69  99  71 /  20   5   5   0   5
WELLINGTON TX              73 102  71 101  72 /  20  10   5   0   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

13/11
Hazardous weather outlook, Aug 24, 3:09 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
309 PM CDT WED AUG 24 2011

OKZ001>003-TXZ001>020-251100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
309 PM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES AND ACROSS THE SOUTHERN HALF OF THE TEXAS
PANHANDLE BETWEEN MIDNIGHT AND 7 AM. SEVERE WEATHER IS NOT
EXPECTED...BUT A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND THE
FAR NORTHWEST TEXAS PANHANDLES FRIDAY EVENING AND NIGHT.
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE FAR NORTHWEST SECTION
OF THE PANHANDLES SUNDAY AND ACROSS ALL OF THE AREA SUNDAY EVENING
AND NIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
FAR WESTERN PANHANDLES MONDAY EVENING AND NIGHT. SEVERE WEATHER IS
NOT EXPECTED DURING THESE TIMES...BUT A FEW STRONG STORMS COULD
PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JACKSON

In the hours before

Special weather statement, Aug 24, 4:22 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT WED AUG 24 2011

TXZ004-009-242145-
OCHILTREE TX-ROBERTS TX-
422 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR NORTHERN ROBERTS AND
SOUTHERN OCHILTREE COUNTIES.

AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER FAR SOUTHERN OCHILTREE
COUNTY...OR ABOUT 20 MILES SOUTH OF PERRYTON...MOVING SOUTH AT
10 MPH.

STRONG WINDS AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

MBS
Special weather statement, Aug 24, 4:38 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
438 PM CDT WED AUG 24 2011

TXZ007-242215-
MOORE TX-
438 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR MOORE COUNTY.

AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SUNRAY...OR
ABOUT 12 MILES NORTHEAST OF DUMAS...MOVING SOUTH AT 10 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE OVER MOORE COUNTY INCLUDING DUMAS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

MBS
Special weather statement, Aug 24, 4:41 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT WED AUG 24 2011

TXZ005-010-242230-
HEMPHILL TX-LIPSCOMB TX-
441 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR LIPSCOMB AND
HEMPHILL COUNTIES.

AT 441 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES NORTH OF GLAZIER...OR ABOUT
11 MILES SOUTH OF LIPSCOMB...MOVING SOUTH AT 10 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS NEAR GLAZIER AND
CANADIAN.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

MBS
Special weather statement, Aug 24, 5:12 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
512 PM CDT WED AUG 24 2011

TXZ008-242245-
HUTCHINSON TX-
512 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR HUTCHINSON COUNTY.

AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES SOUTH OF STINNETT...OR ABOUT
8 MILES NORTH OF BORGER...MOVING SOUTHWEST AT 10 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE NEAR STINNETT AND BORGER.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

MBS
Special weather statement, Aug 24, 5:30 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT WED AUG 24 2011

TXZ010-242315-
HEMPHILL TX-
530 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR EAST HEMPHILL COUNTY.

AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF LAKE MARVIN...
OR ABOUT 14 MILES EAST OF CANADIAN...MOVING SOUTH AT 15 MPH.

WINDS AROUND 55 MPH ARE POSSIBLE OVER RURAL EAST HEMPHILL COUNTY
INCLUDING LAKE MARVIN.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

MBS

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.